Alert archive / Missouri / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 31, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Mar 26, 2000, 1:48 PM CST for Hickory County, St. Clair County, Missouri. It was in force for 42 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 26, 2000, 1:48 PM CST (19:48 UTC)
- Expired
- Mar 26, 2000, 2:30 PM CST
- In force
- 42 min
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
Counties Hickory County, MO, St. Clair County, MO
The radar
The Springfield radar (KSGF), 85 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 26, 2:00 PM CST | Hail 0.75 | Collins, MO | |
| Mar 26, 2:04 PM CST | Hail 0.88 | Weaubleau, MO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 26, 12:30 PM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.8 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -239 J/kg
- Mixed-layer LCL
- 1224 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KSGF 261949
SVRSGF
MOC085-185-262030-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
148 PM CST SUN MAR 26 2000
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ST. CLAIR COUNTY IN WEST CENTRAL MISSOURI.
HICKORY COUNTY IN CENTRAL MISSOURI.
* UNTIL 230 PM CST.
* AT 142 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 7 MILES NORTHEAST OF STOCKTON...MOVING
NORTHEAST AT 35 MPH. THIS STORM IS CAPABLE OF PRODUCING LARGE HAIL
GOLFBALL SIZE OR LARGER...AND DAMAGING WINDS IN EXCESS OF 70 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WEAUBLEAU BY 205 PM CST.
WHEATLAND BY 215 PM CST.
OTHER LOCATIONS AFFECTED BY THE STORM INCLUDE...COLLINS AND GERSTER.
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS AND LARGE HAIL.
STAY INDOORS AWAY FROM WINDOWS.
LAT...LON 3820 93a92 3781 9392 3782 9352 3783 9325
3805 9316 3807 9351
HUDSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 10:35 AM CST, 3 hours 13 minutes earlier.
Area forecast discussion, Mar 26, 10:35 AM CST, 3 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1035 AM CST SUN MAR 26 2000 PARAMETERS COMING TOGETHER FOR SEVERE WEATHER THIS AFTERNOON AND EVENING. 60+ DEWPOINTS HAVE MOVED AS FAR NORTH AS TULSA. COLD FRONT SURGING SOUTH THROUGH CENTRAL NEBRASKA. SMALL AREA OF THUNDERSTORMS OVER SOUTHERN KANSAS EARLY THIS MORNING HAD MOVED INTO NORTHEAST OKLAHOMA AND INTENSIFIED SLIGHTLY...BUT THE STRONGEST STORMS SHOULD REMAIN SOUTH OF THE FORECAST AREA. MODIFICATION OF THE 12Z SPRINGFIELD SOUNDING FOR SURFACE TEMPERATURE OF 75 AND DEWPOINT OF 60 PRODUCED A LIFTED INDEX OF -10 AND A CAPE OF 3300. POSSIBLE FLIES IN THE OINTMENT INCLUDE A RELATIVELY WEAK WIND FIELD (30 TO 40 KTS AT 850 AND 700 MB)...AS WELL AS CIRRUS AND LOW CLOUDS ASSOCIATED WITH OKLAHOMA STORMS PREVENTING TEMPERATURES FROM WARMING INTO THE 70S. WILL UPDATE THE ZONES BY 1130 AM TO REMOVE AFTERNOON WORDING AND ADJUST TEMPERATURES SLIGHTLY. LOOKS LIKE IT WILL BE AN ACTIVE AFTERNOON AND EVENING. .SGF...NONE. SUTTON
In the hours before
Special weather statement, Mar 26, 8:30 AM CST, 5 hours 18 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-270600- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 830 AM CST SUN MAR 26 2000 ...THE SEVERE WEATHER THREAT HAS BEEN UPGRADED TO A MODERATE RISK... A DEVELOPING COLD FRONT OVER THE NORTHERN PLAINS THIS SUNDAY MORNING WILL DESCEND QUICKLY THROUGH THE MISSOURI OZARKS THIS AFTERNOON AND EXIT INTO THE MISSISSIPPI VALLEY TONIGHT. SUNSHINE AND MOISTURE FLOWING NORTHWARD AHEAD OF THE SYSTEM WILL RESULT IN THE ATMOSPHERE BECOMING HIGHLY UNSTABLE THROUGHOUT THE REGION. THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF THE COLD FRONT AND MOVE INTO SOUTHEAST KANSAS AND WEST CENTRAL MISSOURI BY MID AFTERNOON...THEN MOVE VERY QUICKLY SOUTHEAST...REACHING THE ROLLA AND WEST PLAINS REGIONS BY 9 PM. THERE WILL BE A THREAT OF TORNADOES OVER FAR SOUTHWEST MISSOURI...OTHERWISE THE MAIN THREAT FROM THIS STORM SYSTEM WILL BE DAMAGING WIND. SEVERE WEATHER SPOTTERS AND EMERGENCY MANAGERS SHOULD CLOSELY MONITOR FOR WATCHES AND WARNINGS. SPOTTER ACTIVATION IS LIKELY OVER SOUTHEAST KANSAS BY MID AFTERNOON...THE CENTRAL MISSOURI LAKES TO SPRINGFIELD REGION BY LATE AFTERNOON/EARLY EVENING...AND SOUTH CENTRAL MISSOURI BY MID EVENING. THE STORMS WILL MOVE QUICKLY...SO SPOTTERS ARE URGED TO DEPLOY WELL AHEAD OF THE ADVANCING SQUALL LINE. .OUTLOOK FOR MONDAY THROUGH THURSDAY... THERE IS ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS TUESDAY NIGHT AND WEDNESDAY. RUNNELS
Special weather statement, Mar 26, 12:38 PM CST, 1 hour 10 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-261945- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1238 PM CST SUN MAR 26 2000 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 600 PM FOR PORTIONS OF CENTRAL AND SOUTHWEST MISSOURI ALONG WITH SOUTHEAST KANSAS... THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH EFFECTIVE UNTIL 600 PM FOR THE FOLLOWING COUNTIES: IN SOUTHEAST KANSAS: BOURBON CRAWFORD CHEROKEE IN MISSOURI: VERNON BARTON JASPER NEWTON MCDONALD BARRY LAWRENCE DADE CEDAR ST CLAIR BENTON HICKORY POLK GREENE CHRISTIAN STONE TANEY DALLAS WEBSTER WRIGHT DOUGLAS OZARK A COLD FRONT OVER THE NORTHERN KANSAS WILL MOVE INTO THE OZARKS QUICKLY THIS AFTERNOON AND EXIT INTO THE MISSISSIPPI VALLEY TONIGHT. THE AIRMASS ACROSS THE OZARKS HAS BECOME INCREASINGLY UNSTABLE AS TEMPERATURES ROSE INTO THE 70S AND DEWPOINTS APPROACHED 60. THUNDERSTORMS OVER EXTREME SOUTHEAST KANSAS AND NORTHEAST OKLAHOMA WILL MOVE ACROSS FAR SOUTHWESTERN MISSOURI EARLY THIS AFTERNOON. THESE STORMS COULD BECOME SEVERE...PRODUCING WIND GUSTS IN EXCESS OF 60 MPH. LARGE HAIL WILL ALSO BE POSSIBLE. ANOTHER ROUND OF STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE LATER THIS AFTERNOON AND EVENING AS THE COLD FRONT MOVES THROUGH THE REGION. THIS SECOND ROUND OF STORMS ARE EXPECTED TO DEVELOP QUICKLY AND EVOLVE INTO A SQUALL LINE...PRODUCING DAMAGING WINDS. THERE WILL BE A THREAT OF TORNADOES OVER FAR SOUTHWEST MISSOURI...OTHERWISE THE MAIN THREAT FROM THIS STORM SYSTEM WILL BE DAMAGING WIND. SEVERE WEATHER SPOTTERS AND EMERGENCY MANAGERS SHOULD CLOSELY MONITOR FOR WATCHES AND WARNINGS. SPOTTER ACTIVATION IS LIKELY OVER SOUTHEAST KANSAS BY MID AFTERNOON...THE CENTRAL MISSOURI LAKES TO SPRINGFIELD REGION BY LATE AFTERNOON/EARLY EVENING...AND SOUTH CENTRAL MISSOURI BY MID EVENING. THE STORMS WILL MOVE QUICKLY...SO SPOTT9ERS ARE URGED TO DEPLOY WELL AHEAD OF THE ADVANCING SQUALL LINE. .OUTLOOK FOR MONDAY THROUGH THURSDAY... THERE IS ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS TUESDAY NIGHT AND WEDNESDAY. SUTTON
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 11:59 AM CST | Severe Thunderstorm Warning | SGF | Jasper, Newton | 51 min |
| Mar 26, 12:24 PM CST | Severe Thunderstorm Warning | SGF | Barry, Stone | 51 min |
| Mar 26, 12:32 PM CST | Severe Thunderstorm Warning | SGF | McDonald | 28 min |
| Mar 26, 12:42 PM CST | Severe Thunderstorm Warning | SGF | Barton, Dade | 33 min |
| Mar 26, 1:10 PM CST | Severe Thunderstorm Warning | SGF | Cedar | 50 min |
| Mar 26, 1:15 PM CST | Severe Thunderstorm Warning | SGF | Barry, Stone | 45 min |
| Mar 26, 1:27 PM CST | Severe Thunderstorm Warning | SGF | Taney | 48 min |
| Mar 26, 1:27 PM CST | Severe Thunderstorm Warning | SGF | Greene | 48 min |
| Mar 26, 1:44 PM CST | Severe Thunderstorm Warning | SGF | Polk | 31 min |
| Mar 26, 2:07 PM CST | Severe Thunderstorm Warning | SGF | Dallas, Webster | 53 min |
| Mar 26, 2:16 PM CST | Severe Thunderstorm Warning | SGF | Christian, Douglas, Ozark, Taney | 59 min |
| Mar 26, 2:33 PM CST | Severe Thunderstorm Warning | SGF | Camden | 42 min |
| Mar 26, 2:41 PM CST | Severe Thunderstorm Warning | SGF | Laclede, Pulaski | 64 min |
| Mar 26, 3:18 PM CST | Severe Thunderstorm Warning | SGF | Maries, Miller | 57 min |
| Mar 26, 3:18 PM CST | Severe Thunderstorm Warning | SGF | Phelps | 57 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.